Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 26, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 27, 2018, 2:34 PM PDT for Modoc County, California; Klamath County, Lake County, Oregon. It took effect at Oct 28, 2018, 1:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 2:34 PM PDT (21:34 UTC)
- In effect from
- Oct 28, 2018, 1:00 AM PDT
- Expired
- Oct 28, 2018, 1:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS76 KMFR 272134 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 234 PM PDT Sat Oct 27 2018 CAZ085-ORZ030-031-280945- /O.NEW.KMFR.WI.Y.0026.181028T0800Z-181028T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 234 PM PDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM PDT SUNDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 1 AM to 11 AM PDT Sunday. * Winds...Southwest 25 to 35 mph with gusts to 45 mph. * Timing...Winds will increase late tonight then peak early Sunday morning before gradually lowering late Sunday morning. * Locations include...Higher terrain and mountains in eastern Klamath, Lake and eastern Modoc counties, including Winter Rim and mountains near Summer Lake, Hart Mountains and Warner Mountains. * Impacts...Winds this strong can make driving difficult, especially for high profile vehicles. Loose or unsecured objects may be lost or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
3 follow-up statements
197 WWUS76 KMFR 281037 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 337 AM PDT Sun Oct 28 2018 CAZ085-ORZ030-031-281800- /O.CON.KMFR.WI.Y.0026.000000T0000Z-181028T1800Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 337 AM PDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * Winds...Southwest 25 to 35 mph with gusts to 45 mph. * Timing...Winds peaking this morning, then gradually lowering. * Locations include...Higher terrain and mountains in eastern Klamath, Lake and eastern Modoc counties, including Winter Rim and mountains near Summer Lake, Hart Mountains and Warner Mountains. * Impacts...Winds this strong can make driving difficult, especially for high profile vehicles. Loose or unsecured objects may be lost or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
203 WWUS76 KMFR 281745 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1045 AM PDT Sun Oct 28 2018 CAZ085-ORZ030-031-282000- /O.EXT.KMFR.WI.Y.0026.000000T0000Z-181028T2000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1045 AM PDT Sun Oct 28 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * Winds...Southwest 25 to 35 mph with gusts to 45 mph. * Timing...Winds peaking this morning, then gradually lowering this afternoon. * Locations include...Higher terrain and mountains in eastern Klamath, Lake and eastern Modoc counties, including Winter Rim and mountains near Summer Lake, Hart Mountains and Warner Mountains. * Impacts...Winds this strong can make driving difficult, especially for high profile vehicles. Loose or unsecured objects may be lost or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CC
067 WWUS76 KMFR 281938 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1238 PM PDT Sun Oct 28 2018 CAZ085-ORZ030-031-282045- /O.EXP.KMFR.WI.Y.0026.000000T0000Z-181028T2000Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1238 PM PDT Sun Oct 28 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... Winds will gradually lower through late today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 27, 8:36 AM PDT, 5 hours 58 minutes earlier.
Area forecast discussion, Oct 27, 8:36 AM PDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Medford OR
836 AM PDT Sat Oct 27 2018
.SHORT TERM...Light rain showers are present inland along the
southern Oregon coast inland into the coastal mountains, Umpqua
Divide and the western slopes of the South Central Oregon Cascades
this morning. There have also been some light showers in the
Umpqua Basin and southern Illinois Valley this morning. As a
cold front approaches from the west late this morning and this
afternoon, expect rain to become widespread along the coast and
spread into the lower Umpqua Basin.
As this front moves towards the coast late this afternoon and
evening expect breezy south to southwest winds to develop over the
area with strongest winds at the coast and over the mountains.
Models continue to show moderate rain moving into the coast early
this evening then spreading inland to the Cascades late this
evening and tonight. The front will push east of the Cascades
Sunday morning with rain spreading into eastern areas and
widespread light to moderate showers from the Cascades west.
Scattered to numerous showers are forecast to continue into Sunday
afternoon across the area, then decreasing in coverage across
inland areas late Sunday afternoon into Sunday evening.
Significant rainfall is expected with this front tonight through
Sunday afternoon. Rainfall amounts of around 1 to 2 inches are
forecast along the coast, into the coastal mountains and around 1
inch over the south central Oregon Cascades, mainly north of
highway 140. Valleys west of the Cascades will see moderate rain
of around 0.25 to 0.50 inches except for lighter amounts in the
Rogue Valley near Medford/Ashland areas and in the Scott and
Shasta Valleys in northern California. East of the Cascades expect
mainly light rain in the valleys with some moderate rainfall over
the higher terrain.
Snow levels will lower behind the front Sunday afternoon and
evening to 5500 to 6000 feet from the Cascades west and around
6000 to 7000 feet east of the Cascades. This combined with ongoing
showers will result in some light snow in the higher mountains,
mainly in the Cascades at or above 6000 ft elevation.
Snow levels are expected to continue to lower late Sunday evening
into Monday morning down to around 5000 to 5500 feet across the
area. Models show an upper level disturbance moving into the
westside during this period, so expect showers to increase from
the coast to the Cascades and over northern Klamath and Lake
counties. Light snow is expected above 5000 feet for western areas
and across northern Klamath and Lake counties Sunday night and
Monday morning. Total snowfall accumulations from Sunday afternoon
through Monday morning are expected to be around 1 to 3 inches in
the Cascades between 5000 to 6000 feet elevation with highest
amounts near Diamond Lake and Crater Lake. Above 6000 feet
elevation higher amounts of 4 to 7 inches are possible during
this period, especially near Crater Lake.
In addition to rain/snow impacts, strong gusty winds are also
expected with the frontal passage late Saturday night into Sunday
afternoon over the Cascades and east of the Cascades. Higher
mountains in Lake and eastern Modoc counties may see winds gusting
to advisory level of 45 mph during this time period.
&&
.AVIATION...For the 27/00Z TAFs...IFR to LIFR low clouds and fog are
expected early this evening through tonight along and near the coast
and into the Coast Range as a frontal boundary stalls out, weakens,
and lifts northward as a warm front. Further inland across Douglas
County, Josephine County, and into northern Jackson County IFR to
MVFR conditions are expected with partial to total terrain
obscurations. VFR is expected to generally prevail south and east of
there, including at Medford, east of the Cascades, and across
northern California, though a brief period of MVFR is possible on
this evening. Partial terrain obscurations are expected across the
southern Oregon Cascades and Siskiyous, and across northern Klamath
and Lake counties. -Lutz
&&
.MARINE...Updated 845 AM PDT Saturday 27 October 2018...A warm front
will lift northward through the area this morning with increasing
south winds this afternoon. Seas will build in advance of a fairly
strong cold front tonight and become steep to very steep with high
end small craft advisory level southerly winds. Winds and seas could
briefly diminish early Sunday morning before a large west swell
arrives during the day. Isolated thunderstorms are possible from
Cape Arago northward Sunday. Steep seas are expected to persist into
Tuesday due to west swell. -Spilde/Petrucelli
&&
.PREV DISCUSSION... /Issued 351 AM PDT Sat Oct 27 2018/
DISCUSSION...A frontal boundary that moved into the CWA last
night will lift northward today as a warm front. Rain chances will
stay limited to the coast and Umpqua with a fair amount of cloud
cover over the west and north. Breezy south winds will develop
east of the Cascades where high temperatures today will be similar
to the western valleys.
Offshore satellite reveals a broad and active low pressure system
centered at about 45N between 140-150W. This storm will usher a
cold front to the Oregon coast this evening. South winds will be
increasing over the coast and coastal waters but these will
remain below warning levels. A fair amount of lightning is being
detected along the front mainly north of about 43N. As the front
moves onshore tonight through Sunday morning rain chances along
the west side will ramp up to 100 percent with 1 inch or more of
rainfall for the coast, coast range, and Cascades north of
highway 140. Rain totals for the east side and from Medford
southward will be less, on the order of a tenth or less for the
valleys and locally as high as a half inch in the mountains. We
expect that lightning could impact our waters north of about Coos
Bay Sunday and Sunday evening.
Snow levels will fall to near 7000 feet late tonight, and then
down to near 5500 feet through the day through Sunday from the
Cascades west. Accumulations of 2 to 5 inches are now expected
along the higher reaches of highway 62 near Crater lake and around
the junction of highways 230 and 138. East side snow levels will
take longer to fall but QPF out there will be pretty light so
accumulation should stay limited to a dusting across zone 30 late
Sunday night into Monday morning.
Unsettled onshore flow will remain through Monday and Tuesday
with the coast, Umpqua and Cascades around Crater lake under the
gun for additional showers as westerly flow transitions northerly.
An amplifying offshore ridge should build in over the area and
keep Thursday and Friday dry and warmer for most areas. Stavish
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 5 PM this afternoon to 5 AM PDT Sunday
for PZZ350-356-376.
Small Craft Advisory for hazardous seas from 11 AM Sunday to 5
PM PDT Tuesday for PZZ350-356.
Hazardous Seas Warning from 5 PM this afternoon to 5 AM PDT
Sunday for PZZ350-356-370-376.
Small Craft Advisory from noon today to 5 PM PDT this afternoon
for PZZ370.
Small Craft Advisory for hazardous seas from 5 AM Sunday to 5 PM
PDT Tuesday for PZZ370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:50 PM PDT | Hazardous Seas Warning | MFR | 29 hr | |
| Oct 27, 2:17 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.